Alert archive / Louisiana / Dense Fog Advisories in 2021

Dense Fog Advisory 21, NWS Lake Charles, LA

May 27, 20215 parishes in Louisiana; Jasper County, Newton County, Tyler County, Texas

NWS Lake Charles, LA issued this dense fog advisory at May 27, 2021, 7:07 AM CDT for 5 parishes in Louisiana; Jasper County, Newton County, Tyler County, Texas. It was in force for 113 min.

The area

The counties it named.

The facts

Issued
May 27, 2021, 7:07 AM CDT (12:07 UTC)
Expired
May 27, 2021, 9:00 AM CDT
In force
113 min
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Vernon Parish, LA, Jasper County, TX, Newton County, TX, Tyler County, TX

The radar

The Ft Polk radar (KPOE), 48 km from the middle of the area, began a volume at 12:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2021-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 478 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2021-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
478 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted.

480 
WWUS74 KLCH 271207
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
707 AM CDT Thu May 27 2021

LAZ027-028-030>032-TXZ180-259-260-271400-
/O.NEW.KLCH.FG.Y.0021.210527T1207Z-210527T1400Z/
Vernon-Rapides-Beauregard-Allen-Evangeline-Tyler-Northern Jasper-
Northern Newton-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Bundick Lake, De Ridder, Fields, Oretta, 
Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, 
Woodville, Holly Springs, Jasper, Kirbyville, Magnolia Springs, 
Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton,
Wiergate, Bleakwood, and Call
707 AM CDT Thu May 27 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Visibility one to two miles in dense fog.

* WHERE...In Louisiana, Vernon, Rapides, Beauregard, Allen and 
  Evangeline Parishes. In Texas, Tyler, Northern Jasper and 
  Northern Newton Counties.

* WHEN...Until 9 AM CDT this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

* ADDITIONAL DETAILS...Hazardous driving conditions due to low
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

25
1 follow-up statement
202 
WWUS74 KLCH 271401
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
901 AM CDT Thu May 27 2021

LAZ027-028-030>032-TXZ180-259-260-271515-
/O.EXP.KLCH.FG.Y.0021.000000T0000Z-210527T1400Z/
Vernon-Rapides-Beauregard-Allen-Evangeline-Tyler-Northern Jasper-
Northern Newton-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Bundick Lake, De Ridder, Fields, Oretta, 
Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, 
Woodville, Holly Springs, Jasper, Kirbyville, Magnolia Springs, 
Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton,
Wiergate, Bleakwood, and Call
901 AM CDT Thu May 27 2021

...DENSE FOG ADVISORY HAS EXPIRED...

Visibilities have improved across the area.

$$

55

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this dense fog advisory went out at May 27, 3:35 AM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, May 27, 3:35 AM CDT, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
335 AM CDT Thu May 27 2021

.SHORT TERM (Today through Friday Night)...

A fairly quiet morning continues across the forecast area at this
time. Current sfc analysis shows the area continuing under the
influence of high pressure centered over the nern Gulf which was
maintaining a light onshore low-level flow across the region.
However with decoupling during the evening hours, sfc obs
indicated little wind across most of the region. Water vapor
imagery showed weak ridging building over the wrn Gulf region,
while a significant mid/upper-level shortwave was noted crossing
the srn Plains. Satellite imagery showed generally clear skies and
the combo of this with the nearly calm winds was allowing for some
light fog to begin forming. Local 88Ds were PPINE.

First up, did insert patchy fog wording for a good portion of the
forecast area for the remainder of the overnight and early portion
of today based on latest obs and various fog guidance. KUXL has
shown dense fog for most of the night which looks a little
suspicious...left out any mention of dense fog in the forecast for
now.

Combo of the weak ridging aloft and slightly lower moisture
profiles should allow for a dry day across the forecast area
today. Some of the high res guidance is showing a stray shower or
two, mainly during max heating, but at this time coverage looks
slim enough to leave any significant POPs out of the grids/zones.
The main issue today looks to be the temperatures with highs
pushing 90F over the nrn 1/2 of the area. Similarly, tonight looks
warm, muggy and dry with guidance not showing much in the way of
nocturnal convection.

As we move into Friday, global and CAM guidance agree on another
convective complex diving sewd toward the forecast area while
weakening. This should lead to at least scattered convection
across most of the forecast area. Meanwhile the next disturbance
aloft will help push a weak sfc trof/frontal boundary into the
forecast area by Friday night. The combo of these features with an
increasing moisture profile will allow for increasing shower and
thunderstorm activity, especially during the overnight hours into
Saturday morning.

25

&&

.LONG TERM (Saturday through Wednesday)...

The frontal boundary will be settling acrs the CWA by Saturday
morning. Abv normal moisture will be in place, with PWAT between 1.6
and 1.9 inches. Aloft, a shortwave trough traveling southeast into
the region will provide additional lift/support for the development
of nmrs to widespread showers and storms during the day. Fcst
soundings show modest CAPE/shear profiles sufficient for an isolated
strong storm or two, but the overall threat for more organized
severe weather appears low at this time. Given the abnormally high
moisture content acrs the region, some storms will be capable of
producing heavy rainfall or high rain rates, and WPC has outlined
the area in a MRGL risk for excessive rainfall.

As the trough crosses the lower MS Valley, it will help nudge the
front and its associated convection further offshore by Saturday
night. High pres building behind the front will bring drier and
slightly cooler air into the region behind the front. The slightly
cooler temps will be most noticeable Saturday and Sunday nights with
overnight lows in the lower to middle 60s for areas north of I-10.

Dry weather is expected to prevail Sunday and Monday as shortwave
ridging develops over the region. Aftn highs on Sunday will be
slightly below normal, with temperatures in the lower to middle 80s
(late May normals are in the upper 80s). Temperatures on Monday will
be a few degrees warmer with highs in the mid 80s areawide.

Southerly winds will become established by Tuesday as the sfc high
slides further east, and low pres develops over the southern plains.
This will set up a warm and moist advection pattern acrs the region,
with daily rain chcs trending upward through midweek as another
trough approaches from the west.

24

&&

.MARINE...

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  89  72  87  69 /  10  10  40  50
LCH  87  73  87  72 /  10   0  20  30
LFT  87  71  86  71 /  10   0  30  30
BPT  86  72  86  71 /  10   0  20  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
Hazardous weather outlook, May 27, 5:50 AM CDT, 1 hour 17 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
550 AM CDT Thu May 27 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-281100-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
550 AM CDT Thu May 27 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

Other than patchy fog during the morning commute, no hazardous
weather is expected through tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The approach and passage of a weak frontal system will lead to
scattered to numerous showers and thunderstorms Friday and Saturday.
Severe weather is not expected at this time. Once the front passes,
dry weather is expected for Sunday and Monday before rain chances
return Tuesday and Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-281100-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
550 AM CDT Thu May 27 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Scattered showers and thunderstorms are expected late Friday night
through Saturday with the approach and passage of a weak frontal
system...the storms will be accompanied by locally higher winds and
seas, along with possible brief heavy rains lowering visibilities.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

25

Nearby

Dense Fog Advisories in Louisiana, 2021Dense Fog Advisories in Texas, 2021Every dense fog advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.